Three Things That Cause Excessive Facial Hair Growth
If you have been noticing excessive facial hair growth, you may want to explore hair removal treatments. While removing facial hair will help you look better, you need to figure out the reason for your new hair growth prior to removing it. Here are three reasons for excessive hair growth on your face, and what you can do about them.
Polycystic Ovarian Syndrome
Polycystic ovaries is a condition where you develop multiple benign ovarian cysts. In addition to a heightened risk for infertility, this endocrine disorder can cause excessive weight gain, menstrual irregularities, hair loss on the head, and the growth of excessive facial hair. After your endocrinologist or gynecologist treats your polycystic ovarian syndrome, he or she may recommend that you explore hair removal therapies such as laser options if your medical treatment has not slowed your facial hair growth.
If you are premenopausal, or currently in menopause, you may experience hot flashes, mood swings, palpitations, and night sweats. In addition to these common symptoms of menopause, you may also notice an increase in facial hair growth.
This is thought to be the result of fluctuating hormones, and while hormone replacement therapy may help slow the growth of facial hair, it may not completely stop it. The facial hair that develops as a result of menopause can be very thick and dark. While bleaching can lighten it, the effects of professional hair removal therapies are usually more favorable.
If you have ever had a medical condition such as endometriosis or fibrocystic breast disease, then your doctor may have recommended that you take medications known as androgens. These medications help suppress the production of the hormone estrogen and may raise your levels of testosterone. While effective in treating the aforementioned health conditions, androgen medication can cause significant side effects.
Side effects include oily skin, interruption of the menstrual cycle, fatigue, hair loss on the head, and increased facial hair. While your facial hair growth will probably subside once you have stopped taking your androgen medication, the existing hair may remain on your face indefinitely. Hair laser removal, waxing, and other methods of hair removal will help you feel more confident about your appearance.
If you have any of the above conditions that are causing excessive facial hair, make an appointment with a hair removal professional. He or she will determine the best treatment option for your individual situation so that you can enjoy long-term results.